MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 SL ANALYZER; AUTOMATED HEMATOLOGY AN

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 SL ANALYZER; AUTOMATED HEMATOLOGY AN
Catalog Number 02H31-03
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.An evaluation is in process.
 
Event or Problem Description
The customer observed visible smoke and experienced an electrical failure of the cell-dyn 3700sl analyzer.The customer disconnected the equipment from the electrical current and no exterior damage was observed.No injuries or fire were reported.
 
Additional Manufacturer Narrative
The customer returned the cell-dyn 3700 analyzer for investigation.Evaluation of the customer issue included a complaint text review, a search for similar complaints, analysis of the returned analyzer, instrument service review, and labeling review.Historical complaint data was reviewed.No adverse trend or systematic issue was identified for the smoke/burn issue identified in the complaint.Analysis of the returned analyzer showed the smoke was most likely coming from the power supply module exhaust fan on the back of the analyzer.The smoke was the result of a worn printed circuit board (pcb) assy, power supply (ps) (dc) [part 9601180].This part was considered the likely cause of the smoke issue.The burnt traces on the pcb assy, ps (dc) were not caused by any solenoid valves being overloaded with current.All the solenoid valves were checked and confirmed with nominal dc resistance of 70 ohms.The damage was contained within the analyzer, and the customer stated that no external damage to the user facility occurred.This cell-dyn 3700 analyzer was refurbished (march 2010) and became serial number (sn) (b)(4).The serial number prior to the refurbishment was sn (b)(4).The analyzer was manufactured in july 2003.Service history showed the pcb assy, ps (dc) that was considered the likely cause part was the original board in the analyzer since the instrument was first placed in service (installed) in august 2003.The analyzer service history was reviewed and no contributing factors for the smoke/burn issue were found.Product labeling was reviewed and found to be adequate, as it contains instructions regarding electrical specifications and requirements, electrical hazards, and of electrical safety for the cell-dyn systems.The cell-dyn 3700 analyzer ul certification was reviewed.The system is ul61010a-1 certified and complies with safety standards.Based on all available information and abbott diagnostics evaluation, no systemic issue was identified and no product deficiency was found.

Brand Name
CELL-DYN 3700 SL ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY AN
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key7336246
Report Number2919069-2018-00019
Device Sequence Number16164392
Product Code GKZ
UDI-Device Identifier00380740002732
UDI-Public00380740002732
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K980614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02H31-03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1